J-STAGE Home  >  Publications - Top  > Bibliographic Information

Journal of the Mathematical Society of Japan
Vol. 69 (2017) No. 1 p. 397-415



We study a family of piecewise expanding maps on the plane, generated by composition of a rotation and an expansive similitude of expansion constant β. We give two constants B1 and B2 depending only on the fundamental domain that if β > B1 then the expanding map has a unique absolutely continuous invariant probability measure, and if β > B2 then it is equivalent to 2-dimensional Lebesgue measure. Restricting to a rotation generated by q-th root of unity ζ with all parameters in ℚ(ζ,β), the map gives rise to a sofic system when cos(2π/q) ∈ ℚ(β) and β is a Pisot number. It is also shown that the condition cos(2π/q) ∈ ℚ(β) is necessary by giving a family of non-sofic systems for q = 5.

Copyright © 2017 The Mathematical Society of Japan

Share this Article